Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 81, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 8, 2025, 1:37 PM CDT. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 1:37 PM CDT (18:37 UTC)
- Expired
- Sep 8, 2025, 3:04 PM CDT
- In force
- 87 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 38 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:56 PM CDT | FLOOD | Urb. Roosevelt, PR | Flooding was reported at the intersection between Avenida Tte. Cesar Luis Gonzalez (Avenue) and Calle Soldado Hector Salaman (Street). No stranded people or vehicles were reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
084
WGCA52 TJSJ 081837
FFWSJU
PRC021-033-061-127-137-082015-
/O.NEW.TJSJ.FF.W.0081.250908T1837Z-250908T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
237 PM AST Mon Sep 8 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Northeastern Bayamon in Puerto Rico...
Catano in Puerto Rico...
Northeastern Guaynabo in Puerto Rico...
Northern San Juan in Puerto Rico...
Toa Baja in Puerto Rico...
* Until 415 PM AST.
* At 237 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1847 6621 1849 6619 1849 6618 1847 6616
1849 6615 1847 6604 1845 6602 1845 6604
1844 6604 1842 6601 1838 6602 1839 6620
1840 6625 1845 6625 1846 6622 1847 6622
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
628
WGCA72 TJSJ 082004
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
404 PM AST Mon Sep 8 2025
PRC021-033-061-127-137-082014-
/O.CAN.TJSJ.FF.W.0081.000000T0000Z-250908T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Catano PR-Guaynabo PR-San Juan PR-Toa Baja PR-
404 PM AST Mon Sep 8 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BAYAMON, CATANO, GUAYNABO,
SAN JUAN AND TOA BAJA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1847 6621 1849 6619 1849 6618 1847 6616
1849 6615 1847 6604 1845 6602 1845 6604
1844 6604 1842 6601 1838 6602 1839 6620
1840 6625 1845 6625 1846 6622 1847 6622
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:36 AM CDT, 10 hours 1 minute earlier. Its key messages:
- * A trade wind perturbation will continue to promote showers and thunderstorms across the regional waters, moving inland across the US Virgin Islands and windward sections of PR, leading to ponding of waters on roadways. * Afternoon convection will promote strong thunderstorms and an elevated risk of flooding across mainland PR. * Warm temperatures will continue across urban and coastal locations in the US Virgin Islands and Puerto Rico, worsening between Tuesday and Thursday with the arrival of a drier air mass carrying Saharan dust particles. * A tropical wave is expected to increase the potential for widespread showers and thunderstorms around Wednesday.
Area forecast discussion, Sep 8, 3:36 AM CDT, 10 hours 1 minute before
Area Forecast Discussion National Weather Service San Juan PR 436 AM AST Mon Sep 8 2025 .KEY MESSAGES... * A trade wind perturbation will continue to promote showers and thunderstorms across the regional waters, moving inland across the US Virgin Islands and windward sections of PR, leading to ponding of waters on roadways. * Afternoon convection will promote strong thunderstorms and an elevated risk of flooding across mainland PR. * Warm temperatures will continue across urban and coastal locations in the US Virgin Islands and Puerto Rico, worsening between Tuesday and Thursday with the arrival of a drier air mass carrying Saharan dust particles. * A tropical wave is expected to increase the potential for widespread showers and thunderstorms around Wednesday. && .SHORT TERM...Today through Wednesday... Skies have been variably cloudy with frequent passing showers across the eastern third of Puerto Rico, Vieques, Culebra, and the US Virgin Islands. Rainfall totals associated with these showers ranged between 1 and 3 inches across east and southeast Puerto Rico. Winds were mainly from the east-southeast at 5 to 10 mph, but higher in showers. Minimum temperatures were in the mid- to upper 70s along the coastal areas, to the low to mid-60s in the mountains and valleys. A mid-level ridge pattern is expected to strengthen across the northeast Caribbean as a trough moves further west. Nevertheless, this pattern is expected to be short-lived as a TUTT develops across the central Atlantic into the northeast Caribbean by midweek. The building ridge pattern will promote moisture erosion late today and into Tuesday. However, precipitable water values are expected to quickly rise on Tuesday night into Wednesday with the passage of a tropical wave (formerly Invest 91L), currently located near 45W. At lower levels, a surface high-pressure system across the central Atlantic will continue to yield moderate east-southeast winds through the forecast cycle. Having said that, continue to expect passing showers and isolated thunderstorms across eastern Puerto Rico and the outlying islands early today, with the frequency decreasing by the afternoon and early evening hours as a somewhat drier air mass moves over the northeast Caribbean. Across western Puerto Rico, showers and thunderstorms are expected to develop by midday, and prevailing across the northwest quadrant through at least the late afternoon hours. On Tuesday, showers and thunderstorms are expected over Mayaguez and vicinity. The chance for showers and thunderstorms likely to increase late Tuesday into Wednesday as the aforementioned tropical wave reaches the eastern Caribbean. Saharan dust particles are expected to accompany this tropical wave; resulting in hazy skies Tuesday and Wednesday. Under this evolving pattern the primary hazard today is an elevated risk of flooding across much of Puerto Rico, followed by a limited risk tomorrow. The heat risk will remain limited today increasing Tuesday onwards. .LONG TERM...Thursday through Monday... A mid-to-upper-level trough will linger off to the northeast of the USVI, near the Leeward Islands, inducing occasional easterly perturbations that will arrive across our region from Thursday to Saturday. Then, a mid-to-upper-level high-pressure system will build from the northeast into our islands between Sunday and early next week, strengthening the trade wind cap and promoting dry air with subsidence aloft. What this weather pattern means to us, residents and visitors of the USVI and PR, we can expect the arrival of more frequent surges of moisture in the second part of the week, followed by a more stable weather pattern on Sunday and early next week. However, due to the excessive heating that has been prevailing locally, strong afternoon convection will be likely each day, especially across the western locations of PR, and downwind from the USVI. Additionally, nighttime cool air advection due to above-normal sea surface temperatures will result in scattered to numerous showers, especially during the second part of the week. Additionally, model guidance suggests the arrival of a Saharan Air Layer with low concentrations of suspended particles on Wednesday and Thursday, and possibly Friday. This air mass will play an essential role in terms of the amount of rain that we might observe across Puerto Rico and the US Virgin Islands. On the other hand, if concentrations are not high enough to inhibit rain activity, we might observe periods with enhanced thunderstorm activity due to the presence of suspended particles. Maximum temperatures are projected to range from the upper 80s to the mid-90s, with heat indices potentially exceeding 100 degrees Fahrenheit, attributed to the existing east-southeast wind patterns. Consequently, the risk associated with heat will remain elevated throughout the forecast period, particularly between Wednesday and Thursday, when warmer-than-normal overnight low temperatures due to the haziness attributed to the SAL are anticipated. && .AVIATION... (06Z TAFS) Brief periods of MVFR conditions are possible at USVI TAF sites, as well as TJSJ and TJPS in SHRA, early this morning. After 09/16Z, TSRA/SHRA is expected to develop across north and northwest Puerto Rico, leading to brief periods of MVFR conditions at TJSJ and TJBQ through about 09/22Z. Sfc winds E 10-15 kt with sea breeze variations and ocnl hir gusts. && .MARINE... A surface high pressure across the Central Atlantic will promote moderate to locally fresh east to southeast winds, resulting in moderate chops through the middle of the week. An easterly perturbation will continue to promote showers and thunderstorms across the regional waters today. Then, a tropical wave is expected to move near the islands by Wednesday, increasing the local winds and the potential for showers and thunderstorms. Induced surface troughs will swing by the islands, pooling additional moisture in the second part of the week. && .BEACH FORECAST... Beachgoers, please exercise caution across some of the north and east-facing beaches in PR and St Croix, as the risk of rip currents will become moderate through the middle of the week. Additionally, thunderstorms could develop, especially in the afternoon or overnight hours, so remember to seek shelter if you hear thunder, either by going indoors or finding a safe place. Marine guidance is suggesting the risk to turn low for the second part of the week. Although the risk for rip currents is low, life- threatening rip currents often occur in the vicinity of groins, jetties, reefs, and piers—exercise caution. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/AVIATION...OMS KEY MESSAGE/LONG TERM/MARINE/BEACH FORECAST....CAM
Hazardous weather outlook, Sep 8, 3:10 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 410 AM AST Mon Sep 8 2025 AMZ711>745-PRZ001>013-090815- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 410 AM AST Mon Sep 8 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across northwest Puerto Rico. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The excessive heat threat will continue throughout much of the forecast period across most coastal and urban areas. Thunderstorms are expected to develop each afternoon over portions of the interior and western Puerto Rico, which can produce urban and small stream flooding, lightning strikes, and strong gusty winds. A moderate risk of rip currents will return during the first part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-090815- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 410 AM AST Mon Sep 8 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The excessive heat threat will continue throughout much of the forecast period across most coastal and urban areas of the lower elevations. A moderate risk of rip currents will return during the first part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:17 PM CDT | Areal Flood Advisory | JSJ | 22 min | |
| Sep 8, 3:02 PM CDT | Special Weather Statement | JSJ | 28 min | |
| Sep 8, 3:31 PM CDT | Areal Flood Advisory | JSJ | 68 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.